Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this severe thunderstorm warning at Jun 5, 2007, 5:28 PM PDT for Colusa County, Sutter County, California. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 5:28 PM PDT (00:28 UTC)
- Expired
- Jun 5, 2007, 5:50 PM PDT
- In force
- 22 min
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
Counties Colusa County, CA, Sutter County, CA
The radar
The Beale AFB radar (KBBX), 39 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 0.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KSTO 060030 SVRSTO CAC011-101-060100- /O.NEW.KSTO.SV.W.0002.070606T0028Z-070606T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 528 PM PDT TUE JUN 5 2007 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL COLUSA COUNTY IN CENTRAL CALIFORNIA... NORTHWESTERN SUTTER COUNTY IN CENTRAL CALIFORNIA... * UNTIL 600 PM PDT * AT 525 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST WEST OF MERIDIAN...OR ABOUT 13 MILES EAST OF MAXWELL...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MERIDIAN AT 540 PM. * RADAR CONTINUES TO SHOW ROTATION...SO A TORNADO MAY STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3929 12199 3912 12204 3908 12176 3928 12175 $$
1 follow-up statement
000 WWUS56 KSTO 060050 SVSSTO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 548 PM PDT TUE JUN 5 2007 CAC011-101-060058- /O.CAN.KSTO.SV.W.0002.000000T0000Z-070606T0100Z/ SUTTER CA-COLUSA CA- 548 PM PDT TUE JUN 5 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLUSA AND NORTHWESTERN SUTTER COUNTIES IS CANCELLED... THE THUNDERSTORM OVER NORTHWESTERN SUTTER COUNTY CONTINUES TO WEAKEN. HEAVY RAIN...SMALL HAIL ALONG WITH GUSTY WINDS WILL BE POSSIBLE ACROSS NORTHERN SUTTER COUNTY...INCLUDING THE YUBA CITY AREA THROUGH 630 PM AS THIS STORM CONTINUES MOVING EAST AT 15 MPH. LAT...LON 3929 12199 3912 12204 3908 12176 3928 12175 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:45 PM PDT, 1 hour 43 minutes earlier.
Area forecast discussion, Jun 5, 3:45 PM PDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 345 PM PDT TUE JUN 5 2007 .DISCUSSION... COLD UPPER TROUGH IS MOVING SOUTHEASTWARD INTO THE REGION. A STRONG (140 KT) JET IS ALONG THE BACK OF THE TROUGH...ORIENTED NORTHWEST-SOUTHEAST NOSING INTO CENTRAL CALIFORNIA. DIVERGENCE FROM THE JET IS CREATING SOME DYNAMIC LIFT OVER NORTHERN INTERIOR CALIFORNIA. THIS ALONG WITH INSTABILITY FROM CORE 500MB TEMPERATURES OF -20 TO -28 C IS PRODUCING SCATTERED SHOWERS AND A FEW EMBEDDED THUNDERSTORMS. BREAKS IN THE CLOUDS ARE ALLOWING SOME SOLAR HEATING WHICH IS ENHANCING STORM DEVELOPMENT. A LINE OF THUNDERSTORMS IS CURRENTLY LOCATED BETWEEN DURHAM...WILLOWS AND STONYFORD...MOVING TO THE SOUTHEAST AT 10 MPH. SNOW LEVELS. WRF NMM HAS A GOOD HANDLE ON THESE STORMS...WITH ARE LOCATED WITHIN A LOW LEVEL CONVERGENCE ZONE. ADDITIONAL SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING. COLD AIR ALOFT ADVECTING IN OVERNIGHT WITH SNOW SHOWERS DEVELOPING OVER THE NORTHERN MOUNTAINS. SNOW LEVELS BY MORNING WILL DROP TO 5000 TO 6000 FEET OVER THE SIERRA...AROUND 5000-5500 FEET OVER SHASTA COUNTY...THE TRINITY MOUNTAINS AND THE SOUTHERN CASCADES. MOST OF THE SHOWER ACTIVITY WILL BE DIMINISHING BY THE TIME THE COLDEST AIR MOVES IN...SO JUST EXPECTING VERY LIGHT ACCUMULATIONS OVER THE HIGHER PEAKS. LOW TEMPERATURES TONIGHT WILL DROP INTO THE 20S AND LOWER 30S OVER THE SIERRA...WITH LOW 50S AND UPPER 40S OVER THE REST OF THE CWA. SHOWERS WILL DIMINISH OVERNIGHT WITH JUST A FEW LINGERING SNOW SHOWERS IN THE MORNING OVER THE NORTHERN SIERRA AND SOUTHERN CASCADES. HIGHS ON WEDNESDAY WILL BE VERY SIMILAR TO THOSE OF TODAY. THE UPPER TROUGH WILL CLOSE OFF AND MOVE OUT OF THE AREA...WITH DRY WEATHER AND CLEARING SKIES RETURNING. TEMPERATURES WILL STAY RELATIVELY COOL THROUGH THURSDAY AS A WIND TROUGH REMAINS OVER THE WEST. AN UPPER RIDGE WILL BUILD IN ON FRIDAY...BRINGING WARMER...AROUND AVERAGE TEMPERATURES. THE WEEKEND LOOKS HOT AND DRY...WITH HIGHS NEAR 90 IN THE CENTRAL VALLEY. && .AVIATION... UNSEASONABLY STRONG LOW PRESSURE SYSTEM WILL CONTINUE MOVING ACROSS THE REGION INTO WEDNESDAY. ENOUGH MOISTURE ACCOMPANYING THE SYSTEM FOR SCATTERED SHOWERS ACROSS THE HIGHER TERRAIN OF NORTHERN CALIFORNIA WITH AREAS OF MVFR CIGS AND A FEW SHOWERS OR THUNDERSTORMS POSSIBLE IN THE SACRAMENTO VALLEY. 140+ KT JETSTREAM MOVES OVERHEAD NORTHERN CALIFORNIA TONIGHT RESULTING IN STRONG WIND GUSTS NEAR THE SIERRA CREST TO 40KT AND LEE TURBULENCE WITH MOUNTAIN WAVE ACTION. SNOW LEVELS NEAR 070 LOWERING TO 055 TONIGHT. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 5, 6:25 AM PDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 625 AM PDT TUE JUN 5 2007 CAZ013>019-063-064-066>069-061400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 625 AM PDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A LATE SEASON TROUGH PASSAGE TODAY WILL TRIGGER ISOLATED THUNDERSTORMS...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO JCLAPP
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.